Alert archive / Illinois / Freeze Warnings in 2020
Freeze Warning 3, NWS Lincoln, IL
NWS Lincoln, IL issued this freeze warning at Apr 14, 2020, 3:21 PM CDT for 13 counties in Illinois. It took effect at Apr 15, 2020, 1:00 AM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2020, 3:21 PM CDT (20:21 UTC)
- In effect from
- Apr 15, 2020, 1:00 AM CDT
- Expired
- Apr 15, 2020, 8:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Lincoln, IL
Counties Champaign County, IL, Clark County, IL, Clay County, IL, Coles County, IL, Crawford County, IL, Cumberland County, IL, Douglas County, IL, Edgar County, IL, Effingham County, IL, Jasper County, IL, Lawrence County, IL, Richland County, IL, Vermilion County, IL
The radar
The Evansville,IN radar (KVWX), 122 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.4 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1666 m above ground
- 0-6 km bulk shear
- 83 kt
- 0-1 km storm-relative helicity
- -101 m²/s²
- 0-3 km storm-relative helicity
- -49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
509 WWUS73 KILX 142021 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 321 PM CDT Tue Apr 14 2020 ILZ045-046-055>057-062-063-066>068-071>073-150900- /O.NEW.KILX.FZ.W.0003.200415T0600Z-200415T1300Z/ Champaign-Vermilion-Douglas-Coles-Edgar-Cumberland-Clark- Effingham-Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Champaign, Urbana, Danville, Tuscola, Charleston, Mattoon, Paris, Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 321 PM CDT Tue Apr 14 2020 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM CDT WEDNESDAY... * WHAT...Sub-freezing temperatures as low as 30 expected. * WHERE...Portions of east central and southeast Illinois. * WHEN...From 1 AM to 8 AM CDT Wednesday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
2 follow-up statements
423 WWUS73 KILX 150824 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 324 AM CDT Wed Apr 15 2020 ILZ045-046-055>057-062-063-066>068-071>073-151300- /O.CON.KILX.FZ.W.0003.000000T0000Z-200415T1300Z/ Champaign-Vermilion-Douglas-Coles-Edgar-Cumberland-Clark- Effingham-Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Champaign, Urbana, Danville, Tuscola, Charleston, Mattoon, Paris, Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 324 AM CDT Wed Apr 15 2020 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * WHAT...Temperatures in the upper 20s and lower 30s. * WHERE...Portions of east central and southeast Illinois. * WHEN...Until 8 AM CDT this morning. * IMPACTS...Sensitive vegetation that is left unprotected may be damaged by the cold. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ Barnes
675 WWUS73 KILX 151309 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 809 AM CDT Wed Apr 15 2020 ILZ045-046-055>057-062-063-066>068-071>073-151415- /O.EXP.KILX.FZ.W.0003.000000T0000Z-200415T1300Z/ Champaign-Vermilion-Douglas-Coles-Edgar-Cumberland-Clark- Effingham-Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Champaign, Urbana, Danville, Tuscola, Charleston, Mattoon, Paris, Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 809 AM CDT Wed Apr 15 2020 ...FREEZE WARNING HAS EXPIRED... Temperatures have warmed above freezing and the warning is no longer needed. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this freeze warning went out at Apr 14, 3:17 PM CDT, 4 minutes earlier.
Area forecast discussion, Apr 14, 3:17 PM CDT, 4 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 317 PM CDT Tue Apr 14 2020 .SYNOPSIS... Issued at 308 PM CDT Tue Apr 14 2020 A colder, and unsettled weather pattern will be in place across central Illinois through the remainder of the week. Temperatures will drop near or below freezing tonight and again Wednesday night. Light snow accumulations are possible tonight, particularly on the grass and elevated surfaces along and north of I-72. Any accumulations will under an inch. High temperatures will be in the 40s to lower 50s through Friday. && .SHORT TERM...(This evening through Wednesday) ISSUED AT 308 PM CDT Tue Apr 14 2020 Snow and subfreezing temps the main concern in the near term. Water vapor imagery this afternoon reveals a compact shortwave digging southeast across the Dakotas and is progged to move across the mid Mississippi Valley late tonight. Out ahead of the wave, isentropic ascent will ramp up along the 280-285K surfaces with saturation occurring across portions of central Illinois after midnight tonight. While there is a deep layer of dry antecedent air that makes onset time a bit uncertain (could be slower), once wet-bulbing occurs within the column, temperatures will be sufficiently cold for snow to be the primary precip type. A corridor of moderately strong low level f-gen will set up across central Illinois, mainly focused across areas I-72 and north overnight and coupled with steep mid level lapse rates that will result in more localized vertical response suggesting potential for banded heavier snow. Outside of the banded snowfall, forecasting half an inch to an inch of snow from roughly I- 72/Danville north, though locally higher amounts are possible where any bands are able to set up. Caveat will be certain surfaces may be less likely to accumulate, including pavement. With temperatures in the mid 40s under filtered sunshine this afternoon, and increasing clouds overnight, warm pavement temps may melt off some of the snowfall initially, though even this can be overcome by heavier snow rates. The axis of strongest forcing will shift east into Indiana mid to late Wednesday morning with precip winding down. There may be a brief transition back to rain showers as steep lapse rates develop within the warming boundary layer late Wednesday morning and early afternoon, but the remainder of Wednesday should be dry. Temperatures and the need for a Freeze Warning are the other forecast concern this afternoon. Temperatures will drop to near or just below freezing late this evening and overnight. The challenge is that increasing cloud cover and strengthening southerly flow will result in temperatures leveling off if not rising slightly overnight. Thus confidence in the areal coverage of a freeze warning is fairly low with conditions marginal. Will issue a Freeze Warning for counties along and east of I-57 where the aforementioned clouds/south winds will be last to arrive and where confidence is greatest in temps dropping below freezing. Snow will be likely regardless of surface temps hovering either side of the freezing mark and will present a hazard to sensitive vegetation. && .LONG TERM...(Wednesday night through Tuesday) ISSUED AT 308 PM CDT Tue Apr 14 2020 An expansive ridge will extend from the Canadian Rockies into the southeast US Wednesday night into early Thursday, cutting across central Illinois and resulting in continued cold temperatures. Deep mixing and dry dew points during the day Wednesday will set the stage for temperatures to be able to bottom out Wednesday night, but do expect increasing mid and high clouds to temper the radiational cooling setup. Temperatures will fall below freezing again for all of central Illinois but perhaps the counties southeast of I-70. Broad longwave trough centered over the Great Lakes midweek will begin to shift east Thursday but another wave is progged to dig across the intermountain west which will help to develop low pressure over the central Great Plains. Baroclinic zone will tighten as a result and lift across the mid Mississippi and Ohio Valley later Thursday with the surface low translating east along the boundary across central Illinois Thursday night into Friday. This low track will result in sharp temperature contrast across central Illinois. Temperatures will hold in the low to mid 40s north of the boundary, while south upper 50s to near 60 will be possible. Meanwhile, precip returns to the forecast Thursday and Friday with varying precip types expected across central Illinois. Precip begins as rain area-wide Thursday but will mix with or transition to snow north of I-70 Thursday night and Friday morning. Accumulating snow will be possible again, especially for the north half of the forecast area. Temperatures will moderate over the weekend with highs back into the 50s and 60s. Even warmer temperatures are possible early next week, especially on Tuesday as high pressure shifts to our east allowing return flow back across the Mississippi Valley. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1244 PM CDT Tue Apr 14 2020 Breezy west winds and VFR conditions will prevail rest of today. Winds will diminish after sunset, then an upper level disturbance moving across the region overnight will bring lowering cloud cover and light snow. Minor accumulations under an inch are possible, though less likely on pavement than on the grass. There is some uncertainty on start time with some models trending slower. Snow will begin to mix with and transition to rain Wednesday morning, then the chance for precipitation will diminish mid to late Wednesday morning with VFR conditions returning and a modest NW breeze the remainder of the day. && .ILX WATCHES/WARNINGS/ADVISORIES... Freeze Warning from 1 AM to 8 AM CDT Wednesday for ILZ045-046- 055>057-062-063-066>068-071>073. && SYNOPSIS...Deubelbeiss SHORT TERM...Deubelbeiss LONG TERM...Deubelbeiss AVIATION...Deubelbeiss
Hazardous weather outlook, Apr 14, 11:30 AM CDT, 3 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 1130 AM CDT Tue Apr 14 2020 ILZ040-041-047-049-050-151630- Cass-Mason-Morgan-Schuyler-Scott- 1130 AM CDT Tue Apr 14 2020 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Temperatures are expected to fall below freezing again tonight. This may damage sensitive vegetation. Minor flooding continues along the Illinois River from Havana to Beardstown. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... Temperatures are expected to fall below freezing Wednesday night. This may damage sensitive vegetation. Lingering flooding on the lower Illinois River should subside during Friday night. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. ILZ027>031-036>038-151630- Fulton-Knox-Marshall-McLean-Peoria-Stark-Tazewell-Woodford- 1130 AM CDT Tue Apr 14 2020 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Temperatures are expected to fall below freezing again tonight. This may damage sensitive vegetation. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... Temperatures are expected to fall below freezing Wednesday night, and get close to freezing on Thursday and Friday night. This may damage sensitive vegetation. Lingering flooding on the lower Illinois River should subside during Friday night. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. ILZ042>046-048-051>057-061>063-151630- Champaign-Christian-Clark-Coles-Cumberland-De Witt-Douglas-Edgar- Logan-Macon-Menard-Moultrie-Piatt-Sangamon-Shelby-Vermilion- 1130 AM CDT Tue Apr 14 2020 This Hazardous Weather Outlook is for portions of central Illinois and east central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Temperatures are expected to fall below freezing again tonight. This may damage sensitive vegetation. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... Temperatures are expected to fall below freezing Wednesday night. This may damage sensitive vegetation. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. ILZ066>068-071>073-151630- Clay-Crawford-Effingham-Jasper-Lawrence-Richland- 1130 AM CDT Tue Apr 14 2020 This Hazardous Weather Outlook is for portions of southeast Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Temperatures are expected to fall below freezing overnight. This may damage sensitive vegetation. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. Deubelbeiss
Nearby
Freeze Warnings in Illinois, 2020Every freeze warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.